MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT525
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Capsular Bag Tear (2639); No Code Available (3191)
Date of Event 09/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.If implanted, give date: unknown, information not provided.Initial reporter name: unknown, contact name not provided.(b)(4).An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct525 15.0 diopter intraocular lens (iol) would not center properly.The doctor tried rotating the iol, but decided to explant the lens on (b)(6) 2017.Another lens, same model and diopter did not work, so the doctor replaced the lens with a non-amo anterior chamber iol.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received reported that the doctor's name is (b)(6) and her address is (b)(6), including a phone number of (b)(6).Also, the patient is a (b)(6) year old female.It was also reported that the implant date was (b)(6) 2016.In addition, there was no incision enlargement or vitrectomy performed.However, a capsular rent (tear) was reported to have happened, but when it happened was not provided.No additional information was provided.Age/date of birth: (b)(6).Gender/sex: female.If implanted, give date: (b)(6) 2016.(b)(6).Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6938984
Report Number9614546-2017-00968
Device Sequence Number19100421
Product Code HQL
UDI-Device Identifier05050474603479
UDI-Public(01)05050474603479(17)210407
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/07/2021
Device Model NumberZCT525
Device Catalogue NumberZCT525U150
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date11/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR